Alert archive / California / Red Flag Warnings in 2014
Red Flag Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Mar 7, 2014, 3:31 AM PST for San Bernardino County, California; Mohave County, Arizona; Clark County, Nevada. It took effect at Mar 7, 2014, 10:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2014, 3:31 AM PST (11:31 UTC)
- In effect from
- Mar 7, 2014, 10:00 AM PST
- Expired
- Mar 7, 2014, 7:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 11.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2864 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
092 WWUS85 KVEF 071131 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 331 AM PST FRI MAR 7 2014 AZZ101-CAZ229-NVZ466-071900- /O.UPG.KVEF.FW.A.0001.140307T1800Z-140308T0300Z/ /O.NEW.KVEF.FW.W.0001.140307T1800Z-140308T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 331 AM PST FRI MAR 7 2014 /431 AM MST FRI MAR 7 2014/ ...RED FLAG WARNING IN EFFECT FROM 10 AM PST /11 AM MST/ THIS MORNING TO 7 PM PST /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...229 AND 466... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM PST /11 AM MST/ THIS MORNING TO 7 PM PST /8 PM MST/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE. * TIMING...WINDS WILL INCREASE THROUGH THE MORNING AND WILL REACH PEAK SPEEDS BY NOON TODAY BEFORE DECREASING EARLY FRIDAY EVENING. RELATIVE HUMIDITY WILL DROP BELOW 15 PERCENT LATE THIS MORNING OR EARLY AFTERNOON. * WIND...NORTH 15 TO 25 MPH WITH GUSTS AROUND 35 MPH...MAINLY SOUTH OF HOOVER DAM. WINDS OVERALL MAY BE A BIT LIGHTER OVER LAKE MEAD. * HUMIDITY...MINIMUM OF 10-15 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/LASVEGAS
2 follow-up statements
779 WWUS85 KVEF 071733 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 933 AM PST FRI MAR 7 2014 AZZ101-CAZ229-NVZ466-080300- /O.CON.KVEF.FW.W.0001.140307T1800Z-140308T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 933 AM PST FRI MAR 7 2014 /1033 AM MST FRI MAR 7 2014/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101 - 229 AND 466... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE. * TIMING...WINDS WILL INCREASE THROUGH THE MORNING AND WILL REACH PEAK SPEEDS BY NOON TODAY BEFORE DECREASING EARLY FRIDAY EVENING. RELATIVE HUMIDITY WILL DROP BELOW 15 PERCENT LATE THIS MORNING OR EARLY AFTERNOON. * WIND...NORTH 15 TO 25 MPH WITH GUSTS AROUND 35 MPH...MAINLY SOUTH OF HOOVER DAM. WINDS OVERALL MAY BE A BIT LIGHTER OVER LAKE MEAD. * HUMIDITY...MINIMUM OF 10-15 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ MORGAN HTTP://WEATHER.GOV/LASVEGAS
050 WWUS85 KVEF 080253 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 653 PM PST FRI MAR 7 2014 AZZ101-CAZ229-NVZ466-080400- /O.EXP.KVEF.FW.W.0001.000000T0000Z-140308T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 653 PM PST FRI MAR 7 2014 /753 PM MST FRI MAR 7 2014/ ...RED FLAG WARNING WILL EXPIRE AT 7 PM PST /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101 - 229 AND 466... NORTH WINDS HAVE BEEN DECREASING THIS EVENING ACROSS THE LAKE MEAD NATIONAL RECREATION AREA AND THE COLORADO RIVER VALLEY. SPEEDS OF 15 TO 25 MPH WILL PERSIST OVERNIGHT. RELATIVE HUMIDITY VALUES WILL GRADUALLY RECOVER TO BETWEEN 30 AND 35 PERCENT LATE TONIGHT. $$ HTTP://WEATHER.GOV/LASVEGAS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Mar 7, 2:58 AM PST, 33 minutes earlier.
Area forecast discussion, Mar 7, 2:58 AM PST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
258 AM PST FRI MAR 7 2014
.SYNOPSIS...MUCH OF THE AREA WILL EXPERIENCE GUSTY NORTH WINDS
BEHIND A COLD FRONT TODAY BUT THE STRONGEST WINDS WILL BE DOWN THE
COLORADO RIVER VALLEY. LIGHTER WINDS ARE EXPECTED SATURDAY BUT
BREEZY CONDITIONS ARE STILL POSSIBLE DOWN THE RIVER. DRY WEATHER IS
EXPECTED THROUGH THE WEEKEND. TEMPERATURES WILL BE NEAR NORMAL
THROUGH SATURDAY THEN RISE TO SEVERAL DEGREES ABOVE NORMAL ON
SUNDAY.
&&
.SHORT TERM...THROUGH SATURDAY NIGHT...A FEW LIGHT SHOWERS
ASSOCIATED WITH AN EXITING SHORTWAVE WERE STILL INDICATED BY RADAR
ACROSS NORTHERN MOHAVE COUNTY. THESE SHOWERS MAY STICK AROUND UNTIL
A LITTLE AFTER 12Z BUT OTHERWISE A DRY NORTHERLY FLOW WILL BE OVER
THE FORECAST AREA TODAY WITH TEMPERATURES 5 OR SO DEGREES COOLER
THAN YESTERDAY. GUSTY NORTH WINDS DEVELOPED BEHIND A COLD FRONT
OVERNIGHT AND CAN BE EXPECTED THROUGHOUT THE DAY. THE STRONGEST
WINDS WILL BE DOWN THE COLORADO RIVER VALLEY WHERE A LAKE WIND
ADVISORY HAS BEEN ISSUED. AN UPPER RIDGE WILL START TO PUSH INTO THE
AREA SATURDAY WITH A LITTLE WARMING MAINLY WEST AND NORTH. LIGHTER
WINDS AND MOSTLY SUNNY SKIES ARE EXPECTED ALTHOUGH SOME NORTHERLY
BREEZES WILL LINGER DOWN THE RIVER FROM LAUGHLIN-BULLHEAD CITY TO
NEEDLES. MOST OF THE FORECAST AREA WILL SEE MOSTLY CLEAR SKIES AND
LIGHT WINDS SATURDAY NIGHT. HOWEVER...IT LOOKS LIKE THERE WILL BE
SOME INCREASE IN HIGH CLOUDS OVER THE NORTHWEST PART OF THE FORECAST
AREA AS THE RIDGE AXIS TILTS ALLOWING A SOUTHWEST FLOW ALOFT TO
DEVELOP OVER NORTHER/CENTRAL CALIFORNIA AND NORTHWEST NEVADA.
.LONG TERM...SUNDAY THROUGH THURSDAY...ON SUNDAY A RIDGE OF HIGH
PRESSURE WILL NOSE INTO THE REGION WITH SEASONABLY WARM CONDITIONS
AND LIGHT WINDS EXPECTED. AN ACTIVE JET STREAM TO OUR NORTH WILL
DRAG A WEAK COLD FRONT ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE
DESERT MONDAY AFTERNOON INTO TUESDAY MORNING. BEST MOISTURE AND
DYNAMICS STAY WELL TO THE NORTH...LIMITING PRECIPITATION CHANCES TO
JUST THE HIGHEST TERRAIN OF THE SIERRA AS WELL AS NYE/LINCOLN AND
ESMERALDA COUNTIES. BIGGER IMPACTS WILL BE RELATED TO WIND WHICH MAY
BECOME STRONG AND GUSTY IN THE LEE OF THE SIERRA AND SPRING
MOUNTAINS AS WELL AS ACROSS THE MOJAVE DESERT ZONES MONDAY AFTERNOON
INTO TUESDAY NIGHT.
BEHIND THE FRONT ON TUESDAY...SLIGHTLY COOLER TEMPERATURES CAN BE
EXPECTED BUT STILL NEAR MID-MARCH NORMALS. WINDS WILL SHIFT AROUND
TO BE OUT OF THE NORTH BY TUESDAY MORNING...POSSIBLY ENHANCED ALONG
THE COLORADO RIVER. MIDWEEK AND BEYOND MODELS AGREE ON RETAINING
WEAK UPPER LEVEL TROUGHING ACROSS THE FOUR CORNERS WITH RIDGING
DEVELOPING ALONG THE WEST COAST...SANDWICHING OUR FORECAST AREA
UNDER A PERSISTENT NORTHERLY FLOW. THIS WILL RESULT IN AN EXTENDED
PERIOD OF NORTHERLY SURFACE WINDS ESPECIALLY ALONG THE COLORADO
RIVER WEDNESDAY LASTING INTO THURSDAY. TEMPERATURES WILL SLOWLY
REBOUND BACK TO SLIGHTLY ABOVE NORMAL VALUES BY LATE NEXT WEEK.
.AVIATION...FOR MCCARRAN...MINIMAL SKY COVER THROUGH TONIGHT. NORTH
WINDS 12-16 KTS WITH GUSTS TO 20 KTS MUCH OF TODAY. WINDS MAY TRY TO
BECOME MORE NORTHEASTERLY AROUND 10 KTS BETWEEN 22Z AND 04Z THEN
NORTH/NORTHWEST 5-10 KTS OVERNIGHT. WINDS MAINLY NORTHEAST 5-10 KTS
SATURDAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A FEW LIGHT SHOWERS VERY EARLY THIS MORNING NORTHERN
MOHAVE COUNTY...OTHERWISE MINIMAL SKY COVER THROUGH TONIGHT. GUSTY
NORTH WINDS WILL PERSIST OVER MUCH OF THE REGION TODAY WITH THE
STRONGEST GUSTS UP TO 35 KNOTS IN THE COLORADO RIVER VALLEY. NORTH
TO NORTHEAST WINDS TONIGHT AND SATURDAY 10-15 KTS BUT LOCALLY
GUSTY...ESPECIALLY DOWN THE COLORADO RIVER.
&&
.FIRE WEATHER...NORTH WINDS BEHIND A COLD FRONT WILL INCREASE TO
CRITICAL THRESHOLDS ALONG THE COLORADO RIVER BY LATE THIS MORNING
WHILE RELATIVE HUMIDITY DROPS BELOW 15 PERCENT. THE FIRE WEATHER
WATCH FOR THE RIVER ZONES WAS UPGRADED TO A RED FLAG WARNING. WINDS
WILL LIKELY BE LIGHTER SATURDAY OVERALL AND WIND GUSTS OVER 35 MPH
WILL PROBABLY BE LIMITED TO ROUGHLY THE LAUGHLIN-BULLHEAD CITY AREA.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM PST THIS
EVENING FOR NVZ466.
LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM PST THIS
EVENING FOR NVZ021.
AZ...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MST THIS
EVENING FOR AZZ101.
LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM MST THIS
EVENING FOR AZZ002-036.
CA...RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM PST THIS
EVENING FOR CAZ229.
LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM PST THIS
EVENING FOR CAZ527.
&&
HARRISON/OUTLER
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Mar 6, 5:12 AM PST, 22 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 512 AM PST THU MAR 6 2014 AZZ001-003-CAZ521-522-524>526-NVZ014>020-022-070800- NORTHWEST PLATEAU-NORTHWEST DESERTS- WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 512 AM PST THU MAR 6 2014 /612 AM MST THU MAR 6 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. A COLD FRONT WILL MOVE SOUTH THROUGH THE AREA TONIGHT WITH LOCALLY GUSTY NORTH WINDS BEHIND THE FRONT. THERE WILL BE A CHANCE OF SHOWERS IN MAINLY LINCOLN COUNTY TONIGHT AS THE FRONT MOVES THROUGH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. LOCALLY GUSTY NORTH WINDS WILL PERSIST FRIDAY BUT ARE EXPECTED TO BE LIGHTER BY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519-520-523-070800- EASTERN SIERRA SLOPES-OWENS VALLEY-WESTERN MOJAVE DESERT- 512 AM PST THU MAR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT STRONG WESTERLY WINDS ARE LIKELY IN THE SIERRA AND ACROSS NORTHWEST SAN BERNARDINO COUNTY TODAY. THERE IS ALSO A POSSIBILITY OF THE STRONG WEST WINDS WORKING DOWN INTO THE OWENS VALLEY...MAINLY ON THE WEST SIDE OF THE VALLEY. A WIND ADVISORY IS IN EFFECT FOR THE EASTERN SIERRA SLOPES...THE OWENS VALLEY AND THE WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY TODAY AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ002-036-CAZ527-NVZ021-070800- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 512 AM PST THU MAR 6 2014 /612 AM MST THU MAR 6 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NORTH WINDS WILL DEVELOP BEHIND A COLD FRONT TONIGHT AND COULD BECOME LOCALLY GUSTY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG NORTHERLY WINDS ARE EXPECTED DOWN THE COLORADO RIVER FRIDAY AND PERHAPS LINGERING THROUGH SATURDAY. THE STRONGEST WINDS WILL BE SOUTH OF HOOVER DAM. THE STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY SATURDAY TO CREATE CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 3:37 AM PST | Lake Wind Advisory | VEF | San Bernardino | 15 hr |
Nearby
Red Flag Warnings in California, 2014Red Flag Warnings in Arizona, 2014Red Flag Warnings in Nevada, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.